MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-8-8.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during fistula treatment of a lesion located in the patient's arm, the advance 35 lp low profile balloon catheter balloon ruptured upon the third inflation at 15 atmosphere (atm).Another balloon catheter was utilized to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned with biomatter present.The balloon was torn circumferentially.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the balloon is 100% inspected for defects and each device is supplied with a compliance verification card for balloon burst testing.Each device comes with ifu which outline intended use, contraindications, warnings, precautions, and potential adverse events.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.A quality engineering risk assessment was performed, and the appropriate personnel have been notified.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7178337
Report Number1820334-2018-00056
Device Sequence Number11098396
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)200817(10)8148535
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-8-8.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1